Alert archive / Arkansas / Special Weather Statements in 2018
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jun 26, 2018, 6:21 PM CDT for Crawford County, Madison County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2018, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 26, 2018, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
Counties Crawford County, AR, Madison County, AR
The radar
The Western Arkansas radar (KSRX), 89 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.7
The text
As transmitted.
444
WWUS84 KTSA 262321
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT TUE JUN 26 2018
ARZ010-011-019-020-270000-
Madison AR-Washington AR-Franklin AR-Crawford AR-
621 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...NORTHERN
FRANKLIN...NORTHERN CRAWFORD AND SOUTHERN WASHINGTON COUNTIES UNTIL
700 PM CDT...
At 621 PM CDT, strong thunderstorms were located along a line
extending from 6 miles southwest of Strickler to 6 miles northwest of
Cass to 4 miles south of Red Bank. Movement was southeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Cedarville... Mountainburg...
Natural Dam... Winslow...
Chester... St. Paul...
Cass... Saint Paul...
Kingston... Blackburn...
Aurora... Lee Creek...
Boston... Pettigrew...
Devils Den State Park... Brentwood...
Japton... Lake Fort Smith...
Strickler... Witter...
This includes Interstate 49 between mile markers 26 and 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A period of locally heavy rainfall is also occurring with these
storms, and may lead to localized flooding. Do not drive your
vehicle through flooded roadways.
&&
A severe thunderstorm watch remains in effect until 900 PM CDT for
northwestern Arkansas.
LAT...LON 3595 9349 3588 9351 3588 9352 3576 9352
3577 9370 3557 9371 3557 9446 3581 9450
3593 9401 3611 9348 3608 9348 3608 9345
3597 9345
TIME...MOT...LOC 2321Z 296DEG 21KT 3579 9442 3576 9389 3614 9329
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 26, 2:38 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 26, 2:38 PM CDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
238 PM CDT Tue Jun 26 2018
.DISCUSSION...
Immediate forecast concern is ongoing potential for severe
thunderstorms near the Kansas and Missouri borders, with attention
then turning to the potentially dangerous heat and humidity over
the next couple of days.
Strong to severe thunderstorms have developed over the past hour
or so along an outflow boundary in Kansas resulting from an
earlier thunderstorm complex this morning. These thunderstorms
should remain near the Kansas border into early evening, pushing
to the east across far northern portions of the forecast area on
the northern edge of warmer mid level temperatures. Later this
afternoon and evening, there will likely be a more southeasterly
trend in the movement into parts of northwest Arkansas, with
cooler mid level temperatures located to the east. Given the high
instability across the region, large hail and damaging wind gusts
will both be possible, in addition to locally heavy rainfall. Much
of this activity should be out of the region by early Wednesday
morning and certainly by daybreak Wednesday.
Upper level ridging builds into the center section of the country
for the remainder of the week, bringing above normal temperatures
back into the region. Much of the area will see heat index values
near and above 105 degrees tomorrow afternoon, and as such, a Heat
Advisory has been posted for most of eastern Oklahoma and west
central Arkansas. It is likely that at least some portion of the
same area will see advisory level heat index values again on
Thursday so expect some sort of extension in time in the advisory
over the next 12 to 24 hours.
The ridge will shift eastward into the weekend, allowing a frontal
boundary to near the forecast area from the north and west.
Confidence is not high at this time that it will actually make its
way into the forecast area - experience would say it probably
won't - and therefore, forecast temperatures in the extended will
reflect values above the blended guidance and POPs lower than the
most aggressive longer range guidance suggests.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 98 78 98 / 40 0 0 0
FSM 76 98 76 98 / 30 0 0 0
MLC 77 97 78 97 / 10 0 0 0
BVO 74 97 76 97 / 50 0 0 0
FYV 75 93 76 94 / 50 10 0 0
BYV 74 93 76 97 / 60 20 0 10
MKO 76 96 76 96 / 20 0 0 0
MIO 76 96 77 97 / 60 0 0 0
F10 76 96 76 96 / 20 0 0 0
HHW 76 97 76 96 / 10 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM to 9 PM CDT Wednesday for OKZ054>068-
070>076.
AR...Heat Advisory from 1 PM to 9 PM CDT Wednesday for ARZ019-020-029.
&&
LONG TERM....22Hazardous weather outlook, Jun 26, 5:06 PM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 506 PM CDT Tue Jun 26 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 506 PM CDT Tue Jun 26 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Primarily far northeast Oklahoma and far northwest Arkansas. ONSET...Ongoing...diminishing by 8 PM. DANGEROUS HEAT. RISK...Limited. AREA...Much of eastern Oklahoma and west central Arkansas. ONSET...Ongoing...improving after sunset. DISCUSSION... A line of strong storms continue across far northeast Oklahoma into far northwest Arkansas. Gusty winds will be common with these storms but the risk of severe weather appears to be diminishing. The overall chances for additional severe storms will continue to diminish by the early evening hours. Additionally, heat index values of 100 to 105 degrees will continue across much of eastern Oklahoma and west central Arkansas through the late afternoon hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY through FRIDAY...Dangerous Heat Potential. SATURDAY...Thunderstorm Potential...Dangerous Heat Potential. SUNDAY and MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Temperatures will continue to warm through mid week as upper level high pressure builds over the southern plains. Warmer temperatures will combine with higher dewpoints already in place, and will likely result in heat index values between 105 and 110 for most of eastern Oklahoma and west central Arkansas Wednesday through Friday. A heat advisory is in effect for much of the region. Low end thunderstorm chances will return over the weekend along with slightly cooler temperatures in conjunction with an approaching frontal boundary. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 26, 4:21 PM CDT, 2 hours before
Special Weather Statement National Weather Service Tulsa OK 421 PM CDT TUE JUN 26 2018 ARZ001-OKZ063-262215- Benton AR-Delaware OK- 421 PM CDT TUE JUN 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND CENTRAL DELAWARE COUNTIES UNTIL 515 PM CDT... At 420 PM CDT, strong thunderstorms were located along a line extending from 5 miles southwest of South West City to 4 miles southeast of Spavinaw. Movement was east at 50 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Bentonville... Jay... Bella Vista... Pea Ridge... Gravette... Decatur... Highfill... Maysville... Hiwasse... Miller... Centerton... Lake Eucha State Park... Vaughn... This includes Interstate 49 between mile markers 89 and 93. A severe thunderstorm watch remains in effect until 900 PM CDT for northwestern Arkansas...and northeastern Oklahoma. LAT...LON 3650 9405 3629 9429 3633 9499 3649 9476 TIME...MOT...LOC 2120Z 265DEG 51KT 3648 9470 3635 9499
Local storm report, Jun 26, 4:24 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
424 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG DISNEY 36.48N 95.01W
06/26/2018 MAYES OK EMERGENCY MNGR
TREE THROUGH THE ROOF OF A CABIN.
&&
RJSSpecial weather statement, Jun 26, 4:59 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
459 PM CDT TUE JUN 26 2018
ARZ001-002-262245-
Carroll AR-Benton AR-
459 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON AND NORTHWESTERN
CARROLL COUNTIES UNTIL 545 PM CDT...
At 458 PM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Pea Ridge to 3 miles north of
Springtown. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Rogers... Bentonville...
Eureka Springs... Bella Vista...
Lowell... Pea Ridge...
Highfill... Garfield...
Gateway... Beaver...
Miller... Centerton...
Avoca... Hill Top...
Beaver Lake... Walnut Hill...
Vaughn... Monte Ne...
Larue... Pleasant Ridge...
This includes Interstate 49 between mile markers 80 and 93.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northwestern Arkansas.
LAT...LON 3631 9384 3631 9387 3628 9387 3627 9389
3629 9444 3650 9421 3650 9356
TIME...MOT...LOC 2158Z 270DEG 38KT 3652 9412 3631 9441Special weather statement, Jun 26, 5:15 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
515 PM CDT TUE JUN 26 2018
ARZ001-010-OKZ063-069-262300-
Benton AR-Washington AR-Adair OK-Delaware OK-
515 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BENTON...NORTHWESTERN
WASHINGTON...SOUTHERN DELAWARE AND NORTHWESTERN ADAIR COUNTIES UNTIL
600 PM CDT...
At 515 PM CDT, strong thunderstorms were located along a line
extending from Oaks to near Northwest Arkansas Regional Airport.
Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Siloam Springs...
Lowell... Gentry...
Tontitown... Bethel Heights...
Cave Springs... West Siloam Springs...
Kansas... Highfill...
Watts... Oaks...
Springtown... Northwest Arkansas Regional Air...
Twin Oaks... War Eagle...
Johnson... Elm Springs...
This includes Interstate 49 between mile markers 68 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
A severe thunderstorm watch remains in effect until 900 PM CDT for
northwestern Arkansas...and northeastern Oklahoma.
LAT...LON 3605 9433 3613 9480 3616 9480 3616 9496
3617 9501 3630 9447 3627 9387 3626 9387
TIME...MOT...LOC 2215Z 264DEG 53KT 3617 9484 3626 9433Special weather statement, Jun 26, 5:50 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
550 PM CDT TUE JUN 26 2018
ARZ001-002-010-011-262345-
Carroll AR-Madison AR-Benton AR-Washington AR-
550 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BENTON...NORTHERN
MADISON...CARROLL AND WASHINGTON COUNTIES UNTIL 645 PM CDT...
At 549 PM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Urbanette to 3 miles southeast
of Springdale to 2 miles northeast of Proctor. Movement was east at
40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Berryville... Huntsville...
Eureka Springs... Farmington...
Prairie Grove... Green Forest...
Elkins... Tontitown...
Bethel Heights... West Fork...
Lincoln... Greenland...
Hindsville... Wesley...
Carrollton... Rudd...
Cincinnati... Forum...
This includes Interstate 49 between mile markers 50 and 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A period of very heavy rainfall is also occurring with these storms,
and may lead to localized flooding. Do not drive your vehicle
through flooded roadways.
&&
A severe thunderstorm watch remains in effect until 900 PM CDT for
northwestern Arkansas.
LAT...LON 3612 9348 3608 9348 3608 9345 3606 9345
3581 9449 3610 9455 3624 9408 3650 9354
3650 9330 3612 9330
TIME...MOT...LOC 2249Z 273DEG 45KT 3647 9343 3615 9408 3600 9475Special weather statement, Jun 26, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT TUE JUN 26 2018
ARZ010-011-019-020-270000-
Madison AR-Washington AR-Franklin AR-Crawford AR-
621 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...NORTHERN
FRANKLIN...NORTHERN CRAWFORD AND SOUTHERN WASHINGTON COUNTIES UNTIL
700 PM CDT...
At 621 PM CDT, strong thunderstorms were located along a line
extending from 6 miles southwest of Strickler to 6 miles northwest of
Cass to 4 miles south of Red Bank. Movement was southeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Cedarville... Mountainburg...
Natural Dam... Winslow...
Chester... St. Paul...
Cass... Saint Paul...
Kingston... Blackburn...
Aurora... Lee Creek...
Boston... Pettigrew...
Devils Den State Park... Brentwood...
Japton... Lake Fort Smith...
Strickler... Witter...
This includes Interstate 49 between mile markers 26 and 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A period of locally heavy rainfall is also occurring with these
storms, and may lead to localized flooding. Do not drive your
vehicle through flooded roadways.
&&
A severe thunderstorm watch remains in effect until 900 PM CDT for
northwestern Arkansas.
LAT...LON 3595 9349 3588 9351 3588 9352 3576 9352
3577 9370 3557 9371 3557 9446 3581 9450
3593 9401 3611 9348 3608 9348 3608 9345
3597 9345
TIME...MOT...LOC 2321Z 296DEG 21KT 3579 9442 3576 9389 3614 9329The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:41 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 64 min |
| Jun 26, 2:13 PM CDT | Special Weather Statement | TSA | Nowata | 32 min |
| Jun 26, 2:16 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 31 hr |
| Jun 26, 2:34 PM CDT | Special Weather Statement | TSA | Nowata | 26 min |
| Jun 26, 2:45 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 30 min |
| Jun 26, 3:01 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Osage, Rogers, Washington | 44 min |
| Jun 26, 3:06 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 39 min |
| Jun 26, 3:30 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Rogers | 45 min |
| Jun 26, 3:37 PM CDT | Special Weather Statement | TSA | Ottawa | 38 min |
| Jun 26, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 33 min |
| Jun 26, 4:21 PM CDT | Special Weather Statement | TSA | Delaware | 54 min |
| Jun 26, 4:59 PM CDT | Special Weather Statement | TSA | Benton | 46 min |
| Jun 26, 5:15 PM CDT | Special Weather Statement | TSA | Benton | 45 min |
| Jun 26, 5:50 PM CDT | Special Weather Statement | TSA | Carroll, Madison, Washington | 55 min |
Nearby
Special Weather Statements in Arkansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.